Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 265, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 6, 2018, 6:14 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2018, 6:14 PM CDT (23:14 UTC)
- Expired
- Oct 6, 2018, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 6:33 PM CDT | TSTM WND DMG | Grove, OK | NUMEROUS TREES DOWN AND POWER OUTAGES IN TOWN. CAR PORT SEVERELY DAMAGED. |
| Oct 6, 6:35 PM CDT | TSTM WND GST 73 | Grove, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted.
624
WUUS54 KTSA 062314
SVRTSA
OKC041-115-070000-
/O.NEW.KTSA.SV.W.0265.181006T2314Z-181007T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
614 PM CDT SAT OCT 6 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Delaware County in northeastern Oklahoma...
Southeastern Ottawa County in northeastern Oklahoma...
* Until 700 PM CDT.
* At 613 PM CDT, a severe thunderstorm was located 5 miles south of
Honey Creek State Park, moving northeast at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Jay... Grove...
South West City... Honey Creek State Park...
Dodge... Cayuga...
Zena... Tiff City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3648 9461 3639 9481 3656 9496 3686 9462
TIME...MOT...LOC 2313Z 237DEG 31KT 3650 9478
HAIL...1.00IN
WIND...70MPH
$$3 follow-up statements
784
WWUS54 KTSA 062330
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
630 PM CDT SAT OCT 6 2018
OKC041-115-070000-
/O.CON.KTSA.SV.W.0265.000000T0000Z-181007T0000Z/
Delaware OK-Ottawa OK-
630 PM CDT SAT OCT 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES...
At 630 PM CDT, a severe thunderstorm was located 3 miles northeast of
Grove, moving northeast at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Jay... Grove...
South West City... Bernice...
Honey Creek State Park... Dodge...
Cayuga... Tiff City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 9461 3644 9479 3660 9492 3686 9462
TIME...MOT...LOC 2330Z 225DEG 29KT 3663 9472
HAIL...1.00IN
WIND...70MPH
$$990
WWUS54 KTSA 062343
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
643 PM CDT SAT OCT 6 2018
OKC041-115-070000-
/O.CON.KTSA.SV.W.0265.000000T0000Z-181007T0000Z/
Delaware OK-Ottawa OK-
643 PM CDT SAT OCT 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES...
At 641 PM CDT, a severe thunderstorm was located 9 miles southeast of
Wyandotte, moving northeast at 35 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Measured 70 mph at Grove Airport at 635 PM.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Grove... South West City...
Honey Creek State Park... Dodge...
Cayuga... Tiff City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3647 9471 3664 9487 3686 9462 3651 9461
TIME...MOT...LOC 2341Z 237DEG 31KT 3669 9461
HAIL...0.88IN
WIND...70MPH
$$116
WWUS54 KTSA 062359
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
659 PM CDT SAT OCT 6 2018
OKC041-115-070009-
/O.EXP.KTSA.SV.W.0265.000000T0000Z-181007T0000Z/
Delaware OK-Ottawa OK-
659 PM CDT SAT OCT 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3647 9471 3664 9487 3686 9462 3651 9461
TIME...MOT...LOC 2359Z 237DEG 31KT 3677 9446
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:41 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 6, 3:41 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 341 PM CDT Sat Oct 6 2018 .DISCUSSION... The cold front managed to make it through most of Tulsa County before slowing its southeast progress. The impressive temperature gradient today extends from west to east, with temperatures in southwest and central Oklahoma about 20 to 25 degrees cooler than areas in east central Oklahoma. Temperatures across this area and southeast Oklahoma warmed into the mid to upper 80s. Storms continue to fire along and north of the boundary, with additional storms across southeast Oklahoma into western Arkansas. Atmosphere is moderately unstable ahead of the front, but the best storm coverage will likely be near the boundary, where storms will have a tendency to back build to the southwest. The front will lift back north of the area on Sunday, leaving the muggy air in place for another couple of days. Rain chances will be highest near the retreating boundary across northeast into central Oklahoma on Sunday, with a lull in the activity by Sunday night into Monday. Much of the area may remain dry on Monday, with the highest rain chances west of Highway 75. Upper level trough in the west is slow moving, and will be located near the Four Corners region by Monday night. As large scale height falls spread out over the central and high Plains on Tuesday, the front will again begin a southward push toward Oklahoma. This will be a favorable set up for widespread showers and storms, some of which could be strong or severe on Tuesday. The heaviest rain will likely fall from Tuesday afternoon or evening into Wednesday morning. At this point, the trough looks progressive enough that any flooding impacts may be minimal. Finally by Wednesday into Thursday, we may see overnight lows in the 40s and 50s rather than 60s and 70s. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 79 71 82 / 70 70 60 20 FSM 71 84 69 85 / 20 50 20 10 MLC 70 81 71 83 / 60 50 30 20 BVO 60 78 67 82 / 80 80 70 30 FYV 68 80 67 81 / 40 50 20 10 BYV 67 80 67 83 / 30 50 10 10 MKO 68 80 69 83 / 60 60 30 10 MIO 65 79 69 84 / 60 70 30 20 F10 68 80 70 82 / 70 60 40 20 HHW 71 84 69 85 / 30 50 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....06 CORFIDI
Hazardous weather outlook, Oct 6, 5:03 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Sat Oct 6 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Sat Oct 6 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily along and south of the Interstate 44 corridor. ONSET...Ongoing...gradually decreasing after sunset. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing and persisting through overnight hours. DISCUSSION... Scattered thunderstorms will continue through the evening across much of eastern Oklahoma with more isolated storm coverage across western Arkansas. The overnight storms are more likely to focus across eastern Oklahoma and points westward. A few storms could become strong to marginally severe this afternoon through the evening hours, however the risk of severe weather will gradually decrease after sunset. Locally heavy rainfall will also remain possible through the overnight hours, primarily for locations across northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... A chance of thunderstorms will persist daily through Wednesday along with periods of more widespread rainfall across portions of eastern Oklahoma. The heaviest rains will largely remain west of the local area through Monday, with potential for more widespread heavy rains on Tuesday and Tuesday night. A few storms over the next several days could be strong to marginally severe, however widespread severe weather is unlikely. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 6, 4:13 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT SAT OCT 6 2018
OKZ066-067-070-062200-
Muskogee OK-Okmulgee OK-Wagoner OK-
413 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 500 PM
CDT...
At 413 PM CDT, a strong thunderstorm was located 5 miles southwest of
Stonebluff, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Coweta... Haskell...
Stonebluff... Redbird...
LAT...LON 3591 9546 3577 9582 3584 9588 3586 9586
3586 9582 3589 9582 3590 9580 3590 9576
3593 9576 3607 9558
TIME...MOT...LOC 2113Z 234DEG 22KT 3584 9582Special weather statement, Oct 6, 4:21 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
421 PM CDT SAT OCT 6 2018
OKZ053-062200-
Choctaw OK-
421 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHOCTAW COUNTY UNTIL 500
PM CDT...
At 421 PM CDT, a strong thunderstorm was located over Goodland,
moving northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Goodland...
Messer... Hugo Lake State Park...
Raymond Gary State Park... Grant...
Ord... Fallon...
Swink... Apple...
Gay...
LAT...LON 3393 9556 3394 9560 3393 9561 3398 9567
3416 9538 3416 9521 3404 9516 3403 9516
3388 9550 3389 9551 3389 9552 3388 9554
TIME...MOT...LOC 2121Z 234DEG 22KT 3396 9554Special weather statement, Oct 6, 4:33 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Tulsa OK 433 PM CDT SAT OCT 6 2018 OKZ061-067-062215- Rogers OK-Wagoner OK- 433 PM CDT SAT OCT 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND NORTHWESTERN WAGONER COUNTIES UNTIL 515 PM CDT... At 432 PM CDT, strong thunderstorms were located along a line extending from near Claremore to 2 miles south of Oneta. Movement was east at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Broken Arrow... Claremore... Coweta... Catoosa... Verdigris... Inola... Taiwah... Tiawah... Oneta... This includes Interstate 44 between mile markers 238 and 258. LAT...LON 3643 9544 3599 9548 3596 9575 3630 9573 TIME...MOT...LOC 2132Z 258DEG 11KT 3633 9564 3599 9570
Special weather statement, Oct 6, 4:55 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT SAT OCT 6 2018
OKZ061-062-067-062245-
Rogers OK-Mayes OK-Wagoner OK-
455 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...MAYES AND
NORTHEASTERN WAGONER COUNTIES UNTIL 545 PM CDT...
At 454 PM CDT, strong thunderstorms were located along a line
extending from 5 miles southeast of Foyil to 3 miles west of Chouteau
to 8 miles south of Inola. Movement was east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Pryor... Pryor Creek...
Chouteau... Locust Grove...
Salina... Adair...
Pensacola... Hoot Owl...
Spavinaw State Park... Sportsmen Acres Community...
Strang... Mazie...
Snowdale State Park... Murphy...
This includes Interstate 44 between mile markers 254 and 263.
LAT...LON 3627 9501 3607 9519 3607 9521 3603 9523
3601 9554 3618 9547 3637 9554 3651 9516
3651 9513
TIME...MOT...LOC 2154Z 253DEG 25KT 3636 9548 3617 9540 3603 9552Special weather statement, Oct 6, 5:31 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
531 PM CDT SAT OCT 6 2018
OKZ067-070-062300-
Muskogee OK-Wagoner OK-
531 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER AND
NORTHWESTERN MUSKOGEE COUNTIES UNTIL 600 PM CDT...
At 531 PM CDT, a strong thunderstorm was located near Haskell, moving
northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Coweta... Haskell...
Porter... Stonebluff...
Redbird... Choska...
LAT...LON 3591 9545 3575 9573 3578 9577 3585 9577
3586 9578 3601 9571
TIME...MOT...LOC 2231Z 212DEG 10KT 3584 9572Special weather statement, Oct 6, 6:09 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Tulsa OK 609 PM CDT SAT OCT 6 2018 OKZ058-063-070000- Delaware OK-Ottawa OK- 609 PM CDT SAT OCT 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES UNTIL 700 PM CDT... At 609 PM CDT, a strong thunderstorm was located 4 miles northwest of Jay, moving northeast at 35 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Jay... Grove... Honey Creek State Park... Dodge... Cayuga... Zena... LAT...LON 3649 9462 3640 9483 3654 9492 3676 9462 TIME...MOT...LOC 2309Z 237DEG 31KT 3647 9486
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:58 PM CDT | Special Weather Statement | TSA | Ottawa | 47 min |
| Oct 6, 4:00 PM CDT | Special Weather Statement | TSA | Rogers | 30 min |
| Oct 6, 4:13 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Oct 6, 4:21 PM CDT | Special Weather Statement | TSA | Choctaw | 39 min |
| Oct 6, 4:33 PM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Oct 6, 4:55 PM CDT | Special Weather Statement | TSA | Mayes | 50 min |
| Oct 6, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 53 min |
| Oct 6, 5:31 PM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Oct 6, 6:09 PM CDT | Special Weather Statement | TSA | Delaware | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.